Alert archive / Louisiana / Areal Flood Warnings in 2012
Areal Flood Warning 2, NWS Lake Charles, LA
NWS Lake Charles, LA issued this areal flood warning at Jan 10, 2012, 3:05 PM CST for Acadia Parish, Evangeline Parish, Saint Landry Parish, Louisiana. It was in force for 5 hr. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jan 10, 2012, 3:05 PM CST (21:05 UTC)
- Expired
- Jan 10, 2012, 8:00 PM CST
- In force
- 5 hr
- Issued by
- NWS Lake Charles, LA
- Area
- Storm-based polygon
- Flood severity
- None
Counties Acadia Parish, LA, Evangeline Parish, LA, Saint Landry Parish, LA
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jan 10, 3:15 PM CST | FLOOD | Lawtell, LA |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
The nearest sounding before it
Lake Charles Mun, LA (KLCH), launched 12:00Z, 9.1 hours before the alert went out and 97 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 298 J/kg
- Mixed-layer CIN
- -8 J/kg
- Mixed-layer LCL
- 441 m above ground
- 0-6 km bulk shear
- 56 kt
- 0-1 km storm-relative helicity
- -20 m²/s²
- 0-3 km storm-relative helicity
- 37 m²/s²
- Significant tornado parameter
- 0.1
- Supercell composite
- 0.4
The text
As transmitted, in the capitals the NWS used until 2016.
902
WGUS44 KLCH 102105
FLWLCH
BULLETIN - IMMEDIATE BROADCAST REQUESTED
FLOOD WARNING
NATIONAL WEATHER SERVICE LAKE CHARLES LA
305 PM CST TUE JAN 10 2012
LAC001-039-097-110200-
/O.NEW.KLCH.FA.W.0002.120110T2105Z-120111T0200Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
ST. LANDRY LA-EVANGELINE LA-ACADIA LA-
305 PM CST TUE JAN 10 2012
THE NATIONAL WEATHER SERVICE IN LAKE CHARLES HAS ISSUED A
* FLOOD WARNING FOR...
NORTHEASTERN ACADIA PARISH IN SOUTHWEST LOUISIANA...
SOUTHERN EVANGELINE PARISH IN CENTRAL LOUISIANA...
SOUTHWESTERN ST. LANDRY PARISH IN CENTRAL LOUISIANA...
* UNTIL 800 PM CST
* AT 257 PM CST...AVAILABLE STREAM GAUGE READINGS ACROSS THE WARNED
AREA CONTINUE TO SHOW RUNOFF IS CONTINUING...BUT NEAR CRESTING. AS
A RESULT THE WARNING WILL BE EXTENDED FOR A FEW MORE HOURS TO
ALLOW ADEQUATE TIME FOR WATER TO DRAIN THROUGH THE SYSTEM.
* SOME LOCATIONS THAT MAY EXPERIENCE FLOODING INCLUDE BUT ARE NOT
LIMITED TO BAYOU DES CANNES. IN EVANGELINE PARISH...JOE MARCEL
BAYOU AND PINE POINT GULLY. MALLET BAYOU IN ST. LANDRY AND ACADIA
PARISHES.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY.
&&
LAT...LON 3057 9213 3039 9213 3030 9219 3026 9224
3036 9248 3049 9260 3057 9239 3070 9236
3070 9228 3060 9224
$$What forecasters said that day
The local office's own words before this areal flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lake Charles, LA wrote its last area forecast discussion before this areal flood warning went out at Jan 10, 11:58 AM CST, 3 hours 7 minutes earlier.
Area forecast discussion, Jan 10, 11:58 AM CST, 3 hours 7 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LAKE CHARLES LA
1158 AM CST TUE JAN 10 2012
.DISCUSSION...
FOR 18Z TAF ISSUANCE.
&&
.AVIATION...
LOCAL 88DS SHOW THE BULK OF THE PRECIP BEHIND THE SFC LOW/COLD
FRONT...NOW CROSSING THE ATCHAFALAYA BASIN...HAS MOVED EAST OF
THE FORECAST AREA WITH JUST SPRINKLES/SPITS/DRIZZLE LEFT BEHIND.
UNFORTUNATELY SFC OBS/VISIBLE IMAGERY SHOW PLENTY OF LOW CLOUDS
LINGERING ASSOCIATED WITH THE MID/UPPER-LEVEL LOW SPINNING ACROSS
NRN TX. FORECAST SOUNDINGS /TIME-HEIGHT SECTIONS INDICATE THESE
LOW CLOUDS...WITH CEILINGS CURRENTLY RUNNING LESS THAN 1000 FEET
IN MOST LOCATIONS...WILL STICK AROUND INTO THE NIGHT WITH CIGS
ONLY SLOWLY RISING. FOR NOW WILL BE GOING WITH CEILINGS BREAKING
UP OVERNIGHT ACROSS THE SRN SITES AS DRIER AIR WRAPS IN AROUND THE
LOW...THIS DISSIPATION WILL BE LATER AT KAEX DUE TO CLOSER
PROXIMITY TO THE TRACK OF THE LOW. EXPECT GUSTS TO THE MID- TEENS
TO CONTINUE INTO TONIGHT ALTHOUGH SUSTAINED SPEEDS SHOULD REMAIN
BELOW THE 12 KNOT THRESHOLD.
25
&&
.PREV DISCUSSION... /ISSUED 956 AM CST TUE JAN 10 2012/
UPDATE...TRIPLE POINT LOW NEAR NACHITOCHES WITH AN OCCLUDED LOW
ANALYZED NEAR SHREVEPORT. COLD FRONT EXTENDING NEARLY THROUGH
SOUTHWEST LOUISIANA WITH A WARM FRONT NORTH OF ALEXANDRIA. RADAR
SHOWING PRECIP GONE FOR NOW. THAT SAID...WILL GO WITH ISOLATED
SHOWERS FOR THE REMAINDER OF THE DAY SINCE THE UPPER LOW OVER
NORTHEAST TEXAS AND A COLD POOL ALOFT. TWEAKED TEMPS UP PER LATEST
OFFTIME MAV GUIDANCE.
MARINE...CONSOLIDATED MARINE ZONES OFF THE COAST TO A SMALL CRAFT
ADVISORY THROUGH TONIGHT. WENT WITH CAUTION FOR SABINE AND
CALCASIEU LAKES TIL MIDNIGHT...VERMILION BAY THROUGH TNITE.
SWEENEY
PREV DISCUSSION... /ISSUED 602 AM CST TUE JAN 10 2012/
AVIATION...
SHOWERS CONTINUE TO LINGER OVER NORTHERN PORTIONS OF THE CWA THIS
MORNING AND CONTINUE TO IMPACT AEX. THIS ACTIVITY IS PUSHING TO
THE NORTH AND EXPECT MOST OF THE RAINFALL TO BE OUT OF THE AREA BY
14Z.
PLENTY OF LOW LEVEL MOISTURE STILL IN PLACE ACROSS THE AREA THIS
MORNING AHEAD OF A COLD FRONT CURRENTLY ENTERING WESTERN
LOUISIANA. THIS HAS LED TO SOME FOG DEVELOPMENT AWAY FROM SHOWER
ACTIVITY WITH LCH SEEING THE LOWEST VISIBILITIES AT 1/2 MILE.
EXPECT VISIBILITIES TO FLUCTUATE THROUGH THE EARLY MORNING ACROSS
SOUTHWEST LOUISIANA AS PATCHY FOG DEVELOPS AND DISSIPATES JUST
AHEAD OF THE FRONT. VISIBILITIES SHOULD LARGELY IMPROVE BY 14Z BUT
CIGS ARE EXPECTED TO REMAIN IFR THROUGH THE MORNING.
BY THIS AFTERNOON THE FRONT PUSHES THROUGH THE AREA WITH MVFR CIGS
BEHIND IT. WINDS WILL SWITCH OUT OF THE WEST AND INCREASE
SIGNIFICANTLY BEHIND THE FRONT WITH GUSTS OF 20-25 MPH.
OVERCAST CONDITIONS WILL REMAIN IN PLACE THROUGH THE NIGHT TONIGHT
BUT CIGS SHOULD BE LARGELY MVFR.
66
PREV DISCUSSION... /ISSUED 515 AM CST TUE JAN 10 2012/
DISCUSSION...
UPPER LEVEL LOW OVER NORTH TEXAS THIS AM WILL CONTINUE TO DRIFT
OFF TO THE EAST AS A COLD FRONT HAS MOVED INTO EXTREME SOUTHEAST
TEXAS THIS MORNING. THIS FRONT IS EXPECTED TO MOVE VERY VERY
SLOWLY TODAY AND SOUTHEAST TEXAS HAS SEEN IT'S HIGH FOR TODAY.
TEMPS WILL FALL INTO THE UPPER 50S TO NEAR 60. OVER SOUTHWEST
LOUISIANA IT'S THE SAME STORY ALTHOUGH THE FRONT IS LOCATED ALONG
THE SABINE RIVER. BY THE TIME THE SUN GETS UP THE FRONT IS
EXPECTED TO BE THRU LAKE CHARLES. LAFAYETTE WILL SEE THE FRONTAL
PASSAGE TOWARDS THE NOON HOUR. AS FOR RAINS...SHOWERS FALLING
ACROSS SOUTHEAST TEXAS FROM KIRBYVILLE NORTHWARD INTO THE LAKES
REGION WILL BE COMING TO AND END THIS MORNING AS THESE STORMS ARE
LIFTING NORTHWARD. OVER SOUTHERN LOUISIANA SHOWERS AND ISOLATED
THUNDERSTORMS WERE NOTED FROM BEAUREGARD AND VERMILION PARISHES
EAST INTO AVOYELLES AND SOUTH INTO THE LOUISIANA COASTAL WATERS.
MOST OF THIS ACTIVITY WILL BE MOVING INTO EASTERN LOUISIANA AND
MISSISSIPPI BEFORE SUNRISE. WITH THE RAINS ENDING AREAS OF LIGHT
FOG HAVE ALREADY BEGUN TO REDEVELOP BUT THIS WILL END ONCE ENOUGH
SUNSHINE TAKES HOLD.
RADAR ESTIMATES OF RAINFALL THRU THIS MORNING HAS SEVERAL LARGE
SWATHS OF 3 TO 6 INCHES ACROSS TYLER...JASPER AND NEWTON COUNTIES
IN SOUTHEAST TEXAS WITH HEAVIER TOTALS NORTH OF THE LAKES REGION.
IN SOUTHERN LOUISIANA FOUR TO FIVE INCHES HAS FALLEN FROM CAMERON
PARISH NORTHEAST INTO LAFAYETTE AND ST LANDRY PARISHES. A RIVER
FLOOD WARNING HAS BEEN ISSUED FOR VERMILION RIVER AT SURREY STREET
BRIDGE IN LAFAYETTE WHERE THE RIVER REACH 11 FEET. THIS IS THE
FIRST RIVER FLOOD WARNING THAT HAS BEEN ISSUED IN OVER FOUR
MONTHS.
AS FOR TODAY DRIZZLE AND LIGHT RAIN WILL CONTINUE UNTIL THE UPPER
LEVEL LOW TROF AXIS IS TO OUR EAST. SO MAYBE ANOTHER 6 TO 8 HOURS
OF THIS ACTIVITY BEFORE IT HAS COMPLETELY FINISHED. TEMPERATURES
ARE NOT EXPECTED TO WARM TODAY. BY THIS EVENING THE SURFACE LOW
WILL BE MOVING INTO SE ARKANSAS AS THE UPPER LEVEL LOW TRACKS
ACROSS NORTHERN LOUISIANA. THE NEXT SEVERAL DAYS WILL SEE TEMPS
RETURN TO SEASONAL LEVELS.
WE ARE IN A VERY PROGRESSIVE PATTERN IN THE ATMOSPHERE WILL A
STRONG CANADIAN COLD FRONT DIVING OUT OF CANADA AND RUNNING DOWN
THE EASTERN SLOPES OF THE ROCKIES ON WEDNESDAY WITH A FRONTAL
PASSAGE EXPECTED BY THURSDAY MORNING AROUND SUNRISE.
19
&&
.PRELIMINARY POINT TEMPS/POPS...
KLCH 64 44 66 46 57 / 10 10 0 10 10
KBPT 62 44 66 45 57 / 10 10 0 10 10
KAEX 66 45 64 39 53 / 10 10 0 10 10
KLFT 69 45 66 45 58 / 10 10 0 10 10
&&
.LCH WATCHES/WARNINGS/ADVISORIES...
LA...NONE.
TX...NONE.
GM...SMALL CRAFT ADVISORY UNTIL 6 AM CST WEDNESDAY FOR THE FOLLOWING
ZONES: COASTAL WATERS FROM CAMERON LA TO HIGH ISLAND TX OUT
20 NM...COASTAL WATERS FROM INTRACOASTAL CITY TO CAMERON LA
OUT 20 NM...COASTAL WATERS FROM LOWER ATCHAFALAYA RIVER TO
INTRACOASTAL CITY LA OUT 20 NM...WATERS FROM INTRACOASTAL
CITY TO CAMERON LA FROM 20 TO 60 NM...WATERS FROM CAMERON
LA TO HIGH ISLAND TX FROM 20 TO 60 NM...WATERS FROM LOWER
ATCHAFALAYA RIVER TO INTRACOASTAL CITY LA FROM 20 TO 60 NM.
SMALL CRAFT EXERCISE CAUTION THROUGH THIS EVENING FOR THE
FOLLOWING ZONES: CALCASIEU LAKE...SABINE LAKE.
SMALL CRAFT EXERCISE CAUTION THROUGH LATE TONIGHT FOR THE
FOLLOWING ZONES: VERMILION BAY.
&&Hazardous weather outlook, Jan 10, 4:46 AM CST, 10 hours 19 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LAKE CHARLES LA 446 AM CST TUE JAN 10 2012 GMZ430-432-435-450-452-455-470-472-475-LAZ027>033-041>045-052>055- 073-074-TXZ180-201-215-216-259>262-111100- SABINE LAKE-CALCASIEU LAKE-VERMILION BAY- COASTAL WATERS FROM CAMERON LA TO HIGH ISLAND TX OUT 20 NM- COASTAL WATERS FROM INTRACOASTAL CITY TO CAMERON LA OUT 20 NM- COASTAL WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY LA OUT 20 NM- WATERS FROM CAMERON LA TO HIGH ISLAND TX FROM 20 TO 60 NM- WATERS FROM INTRACOASTAL CITY TO CAMERON LA FROM 20 TO 60 NM- WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY LA FROM 20 TO 60 NM-VERNON-RAPIDES-AVOYELLES-BEAUREGARD-ALLEN-EVANGELINE- ST. LANDRY-CALCASIEU-JEFFERSON DAVIS-ACADIA-LAFAYETTE- UPPER ST. MARTIN-VERMILION-IBERIA-ST. MARY-LOWER ST. MARTIN- WEST CAMERON-EAST CAMERON-TYLER-HARDIN-JEFFERSON-ORANGE- NORTHERN JASPER-NORTHERN NEWTON-SOUTHERN JASPER-SOUTHERN NEWTON- 446 AM CST TUE JAN 10 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE NORTHWEST GULF OF MEXICO...CENTRAL LOUISIANA...SOUTH CENTRAL LOUISIANA... SOUTHWEST LOUISIANA...WEST CENTRAL LOUISIANA AND SOUTHEAST TEXAS. .DAY ONE...TODAY AND TONIGHT RAINS ENDING AS COOLER AIR SPILLS IN FROM THE WEST TODAY. HEAVY RAINS HAS CAUSED MANY DITCHES AND LOW LYING AREAS TO REMAIN FULL THIS MORNING. WATER LEVELS WILL FALL SLOWLY THROUGH THE DAY TODAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY A STRONG DRY CANADIAN COLD FRONT WILL MOVE DOWN INTO THE REGION ON THURSDAY WITH A HARD FREEZE EXPECTED ON FRIDAY MORNING ACROSS CENTRAL LOUISIANA AND THE LAKES REGION OF SOUTHEAST TEXAS. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED.
In the hours before
Local storm report, Jan 10, 9:31 AM CST, 5 hours 34 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
931 AM CST TUE JAN 10 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0830 AM FLOOD 2 E RAYNE 30.24N 92.23W
01/10/2012 ACADIA LA LAW ENFORCEMENT
SIGNIFICANT FLOODING OBSERVED.
&&
BRAZZELLLocal storm report, Jan 10, 9:35 AM CST, 5 hours 30 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
935 AM CST TUE JAN 10 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0830 AM FLOOD 3 E CROWLEY 30.21N 92.33W
01/10/2012 ACADIA LA PUBLIC
SIGNIFICANT FLOODING OBSERVED.
&&
BRAZZELLLocal storm report, Jan 10, 9:37 AM CST, 5 hours 28 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
937 AM CST TUE JAN 10 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0830 AM FLOOD 3 WNW CHURCH POINT 30.42N 92.26W
01/10/2012 ACADIA LA PUBLIC
PUBLIC REPORTS FLOODING ON HWY 95
&&
BRAZZELLLocal storm report, Jan 10, 9:44 AM CST, 5 hours 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
944 AM CST TUE JAN 10 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0830 AM FLOOD 5 W OPELOUSAS 30.52N 92.16W
01/10/2012 ST. LANDRY LA EMERGENCY MNGR
ST. LANDRY PARISH EMERGENCY MANAGEMENT REPORTS SEVERAL
ROADS WITH HIGH WATER THAT INCLUDE
DUCK...MONTGOMERY...DON GUILBEAU AT MUSHROOM
ROAD...ACADIANA ROAD AT HWY 190...ROZAS ROAD AT TASSO
LOOP...MECHE ROAD...AND HYPOLITE MILLER ROAD.
&&
BRAZZELLLocal storm report, Jan 10, 9:48 AM CST, 5 hours 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
948 AM CST TUE JAN 10 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0845 AM FLOOD RAYNE 30.24N 92.27W
01/10/2012 ACADIA LA LAW ENFORCEMENT
SEVERAL ROADS WITH HIGH WATER THAT INCLUDE STANDARD MILL
AT EDWIN DRIVE...NATION ROAD NEAR RAYNE...HERITAGE ROAD
NEAR IOTA. HWY 97 AT HWY 100...LOVELL STREET NEAR
CROWLEY...QUARTER POLE ROAD NEAR RAYNE IS CLOSED...WHITE
OAK HWY WEST OF ROBERTS COVE ROAD... HWY 13 NEAR CROWLEY
AND GAYLE DRIVE.
&&
BRAZZELLLocal storm report, Jan 10, 10:45 AM CST, 4 hours 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
1045 AM CST TUE JAN 10 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0800 PM FLOOD LAKE CHARLES 30.21N 93.20W
01/09/2012 CALCASIEU LA LAW ENFORCEMENT
SEVERAL ROADS WERE REPORTED FLOODED ACROSS THE CITY
DURING THE HEAVY RAINS LAST NIGHT.
&&
BRAZZELLThe office that day
Everything else NWS Lake Charles, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 9, 7:57 PM CST | Areal Flood Advisory | LCH | Calcasieu | 108 min |
| Jan 9, 10:51 PM CST | Areal Flood Advisory | LCH | Acadia, Lafayette, Saint Landry, Saint Martin | 114 min |
| Jan 10, 12:13 AM CST | River Flood Warning | LCH | Lafayette, Vermilion | 20 hr |
| Jan 10, 4:49 AM CST | Small Craft Advisory | LCH | 29 hr | |
| Jan 10, 8:09 AM CST | River Flood Warning | LCH | Calcasieu | 24 hr |
| Jan 10, 8:23 AM CST | Areal Flood Advisory | LCH | Evangeline, Saint Landry | 6 hr |
| Jan 10, 9:06 AM CST | Areal Flood Warning | LCH | Acadia, Allen, Evangeline, Saint Landry | 6 hr |
| Jan 10, 9:26 AM CST | River Flood Warning | LCH | Acadia, Jefferson Davis | 5 days |
Nearby
Areal Flood Warnings in Louisiana, 2012Every areal flood warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive.